Quantcast

Living with Polyneuropathy CIDP, GBS, & CMT

Do vitamins help


#1

Do vitamins help at all to speed recovery of the myelin regrowth and can they help
Reduce the numbness/ pins and needles in your arms to fingertips, knees to toes?
Love this site, the support is so appreciated :slight_smile:
Thanks so much, Gayleen


#2

Well they didn't help for me.. I hAve tried alot of natural things.. It's been 30 years ago since I have had it and vitamins didn't help.


#3

There are mixed opinions on this. It's hard to tell, because every case is different, so you can't really take one person's experience as typical for all. I would say to try it if you feel inclined to do so, and report back how it works for you.


#4

Good feedback, thank you, sorry they didn’t help, sure wish there was a natural cure!
The side effects of pain meds mess with me emotionally!


#5

I found this web site that might be off interest to you. It is about food that help the myelin sheating repair it's self. I hope you find some value in it

http://www.ehow.com/how_7894361_repair-myelin-sheath-food.html


#6

I took Niacin and everything else I could find that helped with nerves and / or energy cause I had absolutely none!! They helped a little but if you are so inclined, why don't you talk with someone knowledgeable with holistic medicines, there might be an essential oil or herb out there for you if you want to go the natural way?


#7

Thank you, probably a much better route to go, I will check into that for sure


#8

Great information, thank you so much!


#9

You're Welcome Gayleen ...... There are more sites that have additional information about the value of certain foods.... Good Luck!


#10

Hi Gayleen: I have GBS for 4 months & have the exact symptoms you describe. I was taking gabapentin (3600mgs a day) & switched to Lyrica 600mgs a day & felt worse, so I switched back to Gabbapentin & still have the exact symptoms you describe especially in the forearms & below the knees. How long have you had these symptoms? How are you treating it?

Larry


#11

Hi Larry, for the last three months I have been using gabbapentin + 2 Tylenol arthritis, but obviously not getting the results I had hoped for so now am upping the omega 3’s , vit b&C to see if that helps, do feel better slightly for a few hours with those added, all in my head maybe, chuckle. I just want "normal back



larry g said:

Hi Gayleen: I have GBS for 4 months & have the exact symptoms you describe. I was taking gabapentin (3600mgs a day) & switched to Lyrica 600mgs a day & felt worse, so I switched back to Gabbapentin & still have the exact symptoms you describe especially in the forearms & below the knees. How long have you had these symptoms? How are you treating it?

Larry


#12



Gayleen said:

Hi Larry, for the last three months I have been using gabbapentin + 2 Tylenol arthritis, but obviously not getting the results I had hoped for so now am upping the omega 3's , vit b&C to see if that helps, do feel better slightly for a few hours with those added, all in my head maybe, chuckle. I just want "normal back

larry g said:

Hi Gayleen: I have GBS for 4 months & have the exact symptoms you describe. I was taking gabapentin (3600mgs a day) & switched to Lyrica 600mgs a day & felt worse, so I switched back to Gabbapentin & still have the exact symptoms you describe especially in the forearms & below the knees. How long have you had these symptoms? How are you treating it?

Larry


#13

Hi Gayleen: Have you been out of the hospital for 3 months? How much Gabapentin are you taking? How long have you had these symptoms? No one can tell how long these symptoms will last. I have asked doctors for an average length of time & cannot get an answer other than everyone is different.

Larry


#14

I am so sorry they haven’t helped in all that time - hugs need that miracle for you !



lisarocks66 said:

Well they didn’t help for me… I hAve tried alot of natural things… It’s been 30 years ago since I have had it and vitamins didn’t help.


#15

No just two weeks now at home after that hospital stay Larry. Your dose of Gabapenten was too high for me as it made me too drowsy -I take. 2700 plus the 2 Tylenol
It was scary to hear that Lisarocks66 posted above still suffers after 30 years! Yikes definitely not I want, hope there are answers out there



larry g said:

Hi Gayleen: Have you been out of the hospital for 3 months? How much Gabapentin are you taking? How long have you had these symptoms? No one can tell how long these symptoms will last. I have asked doctors for an average length of time & cannot get an answer other than everyone is different.

Larry


#16

I forgot about the fentenal patches that I also use for pain along with the rest of the meds



Gayleen said:

No just two weeks now at home after that hospital stay Larry. Your dose of Gabapenten was too high for me as it made me too drowsy -I take. 2700 plus the 2 Tylenol
It was scary to hear that Lisarocks66 posted above still suffers after 30 years! Yikes definitely not I want, hope there are answers out there



larry g said:

Hi Gayleen: Have you been out of the hospital for 3 months? How much Gabapentin are you taking? How long have you had these symptoms? No one can tell how long these symptoms will last. I have asked doctors for an average length of time & cannot get an answer other than everyone is different.

Larry


#17

Just to add, 30 years ago they didn't have the treatments that we have now. The IVIG and plasmapheresis treatments they have now seem to be fairly effective in most cases in arresting the progression of the disease. Unfortunately, I think, in most cases in previous decades the patients were just kept comfortable and relatively pain-free. And there were a lot of permanently damaged people. (Including the doctor who was in charge of the Physical Therapy department where I was recuperating. He had contracted GBS as a resident at the end of his medical training, and 25 years later is was (is) still in a wheelchair. I think those cases are relatively rare these days.) (On the plus side, he married his physical therapist!)


#18

You are the first person that described my symptoms to a "t". I just got to this dosage of gabapentin & I am a little tired. I am going to stay at this dose for a few days & if I have no relief, then I will drop the dosage. Currently it is not helping much. I am on a mild pain patch, which the neurologist doubled the dose of today. Does the fentenal make you drowsy? Do you feel it is helping with the burning sensation? I take Vicodin when it is bad & it helps a little some of the time.

Gayleen said:

I forgot about the fentenal patches that I also use for pain along with the rest of the meds

Gayleen said:
No just two weeks now at home after that hospital stay Larry. Your dose of Gabapenten was too high for me as it made me too drowsy -I take. 2700 plus the 2 Tylenol
It was scary to hear that Lisarocks66 posted above still suffers after 30 years! Yikes definitely not I want, hope there are answers out there

larry g said:

Hi Gayleen: Have you been out of the hospital for 3 months? How much Gabapentin are you taking? How long have you had these symptoms? No one can tell how long these symptoms will last. I have asked doctors for an average length of time & cannot get an answer other than everyone is different.

Larry


#19

So sorry you are dealing with the same pain/drowsiness etc Larry
The change of pain patch today made no difference nerve wise, but again doing too much really sends a double whammy with sharp shooting/stabbing bouts in both arms and legs and stopping resting, trying to turn off the frustration lowers the pain allowing the meds to work when I sleep I don’t have the pain until the meds wear off and wake me - then the funbegins again:)



larry g said:

You are the first person that described my symptoms to a “t”. I just got to this dosage of gabapentin & I am a little tired. I am going to stay at this dose for a few days & if I have no relief, then I will drop the dosage. Currently it is not helping much. I am on a mild pain patch, which the neurologist doubled the dose of today. Does the fentenal make you drowsy? Do you feel it is helping with the burning sensation? I take Vicodin when it is bad & it helps a little some of the time.

Gayleen said:

I forgot about the fentenal patches that I also use for pain along with the rest of the meds

Gayleen said:
No just two weeks now at home after that hospital stay Larry. Your dose of Gabapenten was too high for me as it made me too drowsy -I take. 2700 plus the 2 Tylenol
It was scary to hear that Lisarocks66 posted above still suffers after 30 years! Yikes definitely not I want, hope there are answers out there

larry g said:

Hi Gayleen: Have you been out of the hospital for 3 months? How much Gabapentin are you taking? How long have you had these symptoms? No one can tell how long these symptoms will last. I have asked doctors for an average length of time & cannot get an answer other than everyone is different.

Larry


#20

Thanks Lance B – IVIG has sure changed things along with the plasma therapy.
I do wonder though if that causes some of the extreme pain, when I had this 30 years ago the first time, no pain was experienced, it just took 6 long months of bed rest/hospital physio to allow me to walk out after that length of time and to gradually fully recover at home.
This time 2 & 1/2 mos of hospitalization, with the IVIG, sent home after receiving little physio, using a walker, on heavy pain meds.-no physio since I got home, no access in town to neurologist etc.
Which is the better treatment?